Hail, Webster
- When
- August 3, 3:00 PM CST
- Where
- Webster County, 0.58 mi E of Eupora Arpt
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.530, -89.310
The hail affected the Grady Community.
A few weak upper disturbances crossed the region each of these days and combined with high moisture during peak heating. This combination triggered isolated strong storms which produced some hail along with some thunderstorm wind damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A few weak upper disturbances crossed the region each of these days and combined with high moisture during peak heating. This combination triggered isolated strong storms which produced some hail along with some thunderstorm wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 2:24 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT SUN AUG 3 2014 .DISCUSSION... TODAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING TODAY WITH SIMILAR (TO A TOUCH LESS) ACTIVITY MONDAY AND TUESDAY. TEMPERATURES WILL WARM TO NEAR NORMAL READINGS FIRST PART OF THE WEEK. SHOWERS AND STORMS ARE ONGOING THIS AFTN ACROSS MUCH OF THE REGION AS EXPECTED WITH SURFACE PARCEL INSTABILITY BUILDING UPWARDS OF 3000 J/KG OFF LATEST MESOANALYSIS. RADAR ANALYSIS HAS SUGGESTED SOME STORMS CAPABLE OF PRODUCING NICKEL TO PENNY HAIL WITH SOME WEAK MICROBURST SIGNATURES. MORE ROBUST UPDRAFTS HAVE STRUGGLED THUS FAR BUT OUTFLOW BOUNDARY MERGERS THROUGH THE MID AND LATE AFTN COULD AID IN ENOUGH CONVERGENCE FOR A SUSTAINED UPDRAFT FOCUS FOR A BRIEF STRONG TO SEVERE STORM. THIS ACTIVITY WILL DIMINISH THROUGH EARLY TO MID EVENING BUT SOME LIGHT SHOWERS COULD CONTINUE THROUGH PORTIONS OF THE OVERNIGHT. THESE SHOWERS COULD BE ABLE TO CONTINUE OVERNIGHT AS A SHARPER S/WV TROUGH PIVOTS THROUGH THE REGION INTO MONDAY MORNING. STRONGER NW/N SURFACE TO H7 FLOW WILL ACT TO TIGHTEN A MOISTURE GRADIENT NEAR THE HWY 82 CORRIDOR MONDAY. SIMILAR CONVECTIVE NATURE OF SHOWERS/STORMS EXPECTED TOMORROW FOR AREAS SOUTH OF THIS GRADIENT WITH LESS NEAR AND TO THE NORTH. DRIER H7 AIR WILL CONTINUE TO INFILTRATE SOUTH TUESDAY LIKELY KEEPING OVERALL AFTERNOON SHOWERS/STORM COVERAGE LOWER AND FOR AREAS ALONG AND SOUTH OF I-20. FOR FORECAST ELEMENTS...BLENDED ECMOS WITH MAVMOS TO BETTER ALIGN WITH RAW MODEL H925/850 TEMPS AND SLIGHTLY INCREASED NORTHWARD EXTENT OF 20% POPS NEAR MOISTURE GRADIENT GIVEN PATTERN RECOGNITION OF THETA-E FIELDS TOMORROW AND TUESDAY. /ALLEN/ WEDNESDAY THROUGH SATURDAY THE LONG TERM MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE UPPER PATTERN WITH SOME SUBTLE DIFFERENCES. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK MIDLEVEL RIDGING WILL BUILD IN FROM THE WEST. MODEL CROSS SECTIONS SHOW MIDLEVEL DRYING COMING IN FROM THE WEST ON TUESDAY INTO WEDNESDAY. FOR THURSDAY INTO SATURDAY PWATS WILL INCREASE ACROSS THE REGION WITH READINGS FROM 1.7 TO 2.0+ INCHES AS GULF MOISTURE RETURNS. THE BEST CHANCES OF RAIN WILL BE ACROSS THE SOUTHERN AREAS FOR TUESDAY THROUGH WEDNESDAY...THEN WILL SOMEWHAT SPREAD ACROSS THE REGION FOR THURSDAY THROUGH SATURDAY. THE ACTIVITY WILL BE MAINLY DIURNALLY DRIVEN FOR TUESDAY. SOME SHORTWAVES WILL CROSS THE REGION IN NORTHWEST FLOW ON LATE WEDNESDAY THROUGH SATURDAY. THE EURO AND NAVY MODEL SHOWED SOME POSSIBLE MCS CLUSTERS COMING NEAR THE REGION IN NORTHWEST FLOW DURING THE LATER PART OF THE WORK WEEK INTO SATURDAY. THERE ARE SOME OTHER DIFFERENCES IN THE MODELS WITH THURSDAY AND FRIDAY AS THE EURO WAS A LITTLE MORE PRONOUNCE WITH THE SHORT WAVES MOVING ACROSS THE REGION. AS FAR AS TEMPS ARE CONCERN FOR DAILY HIGHS TEMPS WILL BE GENERALLY IN THE LOWER 90S. MEX GUIDANCE LOOKED A LITTLE WARM WITH HIGHS IN THE MIDDLE 90S...WHILE 850 TEMPS WERE ONLY IN THE LOWER TO MIDDLE 20S. THE EURO WAS A LITTLE COOL WITH MOST HIGHS IN THE UPPER 80S. SO WENT WITH A BLEND OF MEX AND THE COOLER EURO GUIDANCE ONCE AGAIN. FOR LOWS WENT GENERALLY CLOSE TO GMOS GUIDANCE WITH READINGS IN THE UPPER 60S TO LOWER 70S. THE MEX AND EURO LOOKED A LITTLE WARM... ESPECIALLY THE EURO WITH LOWS IN THE MIDDLE 70S. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE POPS. THE EURO POPS WERE DRY ON TUESDAY AND WEDNESDAY...BUT INCREASES ESP ON FRIDAY NIGHT WITH POSSIBLE MCS CLUSTER INTERACTION. POPS ON SATURDAY DECREASED IN COVERAGE ON THE EURO./17/ && .AVIATION...AFTERNOON FOCUS CONTINUES TO BE ON TIMING CONVECTIVE ACTIVITY AND WILL USE A COMBO OF VC/TEMPO WORDING TO REFLECT WHEN/WHERE. BY EVENING...CONDITIONS LOOK TO BE QUIET WITH A TREND TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY FOR SITES THAT RECEIVE PRECIP. THERE IS ALSO SOME POTENTIAL FOR A BRIEF PERIOD OF IFR VIS CONDITIONS AT A FEW SITES AS WELL...MAY INTRODUCE THAT BASED OFF THE LATEST GUIDANCE FOR 18Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 91 69 93 / 21 25 13 17 MERIDIAN 67 90 67 92 / 23 28 15 18 VICKSBURG 67 90 68 92 / 20 21 11 16 HATTIESBURG 70 92 70 93 / 33 45 16 21 NATCHEZ 70 89 70 91 / 29 35 15 21 GREENVILLE 67 92 67 94 / 10 11 6 14 GREENWOOD 66 92 66 93 / 17 13 7 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/17/CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SUN AUG 3 2014 ARZ074-075-MSZ018-019-025>039-041945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 233 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023>026-MSZ040>066-072>074-041945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT 7 PM THIS EVENING. THE PRIMARY THREAT WILL BE FROM SMALL HAIL AND GUSTY WINDS...LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
MSZ038-031955- WINSTON MS- 226 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER WINSTON COUNTY AT 226 PM CDT...MOVING SOUTH AT 10 MPH. PEOPLE IN WEST CENTRAL WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3297 8915 3296 8931 3309 8928 3308 8912 TIME...MOT...LOC 1926Z 013DEG 9KT 3304 8924 10
MSZ047-032010- WARREN MS- 240 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER OAK RIDGE AT 240 PM CDT... MOVING SOUTH AT 10 MPH. PEOPLE IN NORTHEASTERN WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3239 9063 3245 9080 3257 9076 3253 9059 TIME...MOT...LOC 1940Z 013DEG 9KT 3250 9071 10
LAZ009-016-MSZ040-041-047-032040- WARREN MS-SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA- 310 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER FITLER AT 310 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN WARREN COUNTIES...AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3257 9085 3250 9111 3276 9117 3281 9097 TIME...MOT...LOC 2010Z 343DEG 7KT 3270 9104 GRG
MSZ027-028-037-032055- ATTALA MS-MONTGOMERY MS-CARROLL MS- 325 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF POPLAR CREEK AT 325 PM CDT...MOVING WEST AT 5 MPH. PEOPLE IN SOUTHEASTERN CARROLL...SOUTHERN MONTGOMERY AND NORTH CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3324 8951 3326 8972 3340 8971 3338 8949 TIME...MOT...LOC 2025Z 076DEG 5KT 3334 8964 10
MSZ028-029-032-032115- WEBSTER MS-MONTGOMERY MS-CHOCTAW MS- 345 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER EUPORA AT 345 PM CDT...MOVING SOUTH AT 15 MPH. PEOPLE IN NORTHERN CHOCTAW...EXTREME EAST CENTRAL MONTGOMERY AND CENTRAL WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3345 8909 3345 8943 3363 8946 3367 8909 TIME...MOT...LOC 2045Z 342DEG 13KT 3356 8929 10
MSZ030-031-032130-
LOWNDES MS-CLAY MS-
359 PM CDT SUN AUG 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SUN AUG 3 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF COLUMBUS AT
400 PM CDT...MOVING SOUTHWEST AT 10 MPH.
PEOPLE IN EXTREME SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3355 8827 3350 8827 3342 8838 3354 8853
3366 8838 3358 8826 3355 8826
TIME...MOT...LOC 2100Z 038DEG 10KT 3353 8837
10The Columbus AFB radar (KGWX), 99 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
7 hail, 5 thunderstorm wind, 1 strong wind. Local standard time, as filed.
The hail affected the Grady Community.
Trees were blown down along South Williamsburg Road.
Tree limbs fell onto power lines on Highway 49 north of Collins.
Hail between dime and quarter sized fell along Salem Church Road. Hail lasted for several minutes.
Two trees were blown down and a tree house was damaged along Lancelot Lane.
A tree was blown down along on Mountain Creek Road, damage also occurred on a play ground.
A few trees were blown down along Highway 16.
The hail fell for around 5 minutes.
A tree and a power line were down along Billy Fields Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534950, 534951, 534952, 534953, 534955, 534954, 534956, 534957, 534958, 534959, 534960, 534961, 534962.